Multiplicity results for operator systems via fixed point index


We establish existence, localization and multiplicity results of positive solutions for general operator systems in ordered Banach spaces. Our main tool is the fixed point index in cones which we compute in suitable relatively open sets. In this context, each component of the fixed point operator can satisfy either the expansion condition or the compression condition. If some component of the operator is expansive, then we obtain multiplicity results. As an application, new results concerning systems of Hammerstein equations and systems of φ-Laplacian equations are deduced.


Radu Precup
Babes-Bolyai University, Cluj-Napoca, Romania

Jorge Rodríguez-López
Universidade de Santiago de Compostela, Santiago, Spain



Paper coordinates

R. Precup, J. Rodríguez-López, Multiplicity results for operator systems via fixed point index, Results Math. 74 (2019), art. no. 25,


About this paper


Results in Mathematics

Publisher Name


Print ISSN


Online ISSN


google scholar link

[1] Amann, H.: Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM Rev. 18(4), 620–709 (1976) MathSciNet Article Google Scholar

[2] Cheng, X., Zhang, Z.: Existence of positive solutions to systems of nonlinear integral or differential equations. Topol. Methods Nonlinear Anal. 34, 267–277 (2009) MathSciNet Article Google Scholar

[3] Cabada, A., Cid, J.A., Infante, G.: A positive fixed point theorem with applications to systems of Hammerstein integral equations. Bound. Value Probl. 2014, 254 (2014) MathSciNet Article Google Scholar

[4] Deimling, K.: Nonlinear Functional Analysis. Springer, Berlin (1985) Book Google Scholar

[5] Figueroa, R., Tojo, F.A.F.: Fixed points of Hammerstein-type equations on general cones. Fixed Point Theory 19(2), 571–586 (2018) MathSciNet Article Google Scholar

[6] Granas, A., Dugundji, J.: Fixed Point Theory. Springer, New York (2003) Book Google Scholar
[7] Herlea, D.-R.: Existence, localization and multiplicity of positive solutions for the Dirichlet BVP with φ-Laplacian. Fixed Point Theory 18, 237–246 (2017) MathSciNet Article Google Scholar

[8] Herlea, D.-R.: Positive solutions for second-order boundary-value problems with φ-Laplacian.Electron. J. Differ. Equ. 2016, 1–8 (2016) MathSciNet Article Google Scholar

[9] Herlea, D.-R., O’Regan, D., Precup, R.: Harnack type inequalities and multiple solutions in cones of nonlinear problems (submitted)
[10] Herlea, D.-R., Precup, R.: Existence, localization and multiplicity of positive solutions to φ-Laplacian equations and systems. Taiwan. J. Math. 20, 77–89 (2016) MathSciNet Article Google Scholar
[11] Infante, G.: A short course on positive solutions of systems of ODEs via fixed point index. Lect. Notes Nonlinear Anal. 16, 93–140 (2017) MATH Google Scholar
[12] Infante, G., Maciejewski, M., Precup, R.: A topological approach to the existence and multiplicity of positive solutions of (p,q)-Laplacian systems. Dyn. Partial Differ. Equ. 12, 193–215 (2015) MathSciNet Article Google Scholar
[13] Infante, G., Minhos, F.: Nontrivial solutions of systems of Hammerstein integral equations with first derivative dependence. Mediter. J. Math. 14, 242 (2017) MathSciNet Article Google Scholar
[14] Precup, R.: A vector version of Krasnosel’skiĭ’s fixed point theorem in cones and positive periodic solutions of nonlinear systems. J. Fixed Point Theory Appl. 2, 141–151 (2007) MathSciNet Article Google Scholar
[15]  Precup, R.: Componentwise compression-expansion conditions for systems of nonlinear operator equations and applications. In: Mathematical Models in Engineering, Biology and Medicine. AIP Conf. Proc., vol. 1124, Amer. Inst. Phys., Melville, NY, pp. 284–293 (2009)
[16] Precup, R.: Abstract weak Harnack inequality, multiple fixed points and p-Laplace equations. J. Fixed Point Theory Appl. 12, 193–206 (2012) MathSciNet Article Google Scholar
[17] Precup, R.: Moser-Harnack inequality, Krasnosel’skiĭ type fixed point theorems in cones and elliptic problems. Topol. Methods Nonlinear Anal. 40, 301–313 (2012) MathSciNet MATH Google Scholar
[18] Precup, R., Rodríguez-López, J.: Positive solution for discontinuous problems with applications to φ-Laplacian equations. J. Fixed Point Theory Appl. 20(156), 1–17 (2018)